ACNE SINCE STARTING HRT
New breakouts on HRT. Is it normal?
It can happen. The NHS lists acne as a possible progestogen side effect.
WHAT THE NHS LISTS
Acne is on the progestogen list
The NHS names acne among possible progestogen side effects. With combined HRT, you may get effects from either hormone.
SIDE EFFECTS IN GENERAL
None or mild
Per the NHS, it's common to have no side effects from HRT, or only mild ones.
WHAT ABOUT TIMING
It usually settles in weeks
The NHS says progestogen side effects will usually go away after a few weeks.
ONE CAVEAT
It may not be the HRT
The NHS says HRT side effects can look like menopause symptoms. So the HRT is not always the cause.
WHEN TO GET IT CHECKED
When to get it checked
- The NHS says to see a doctor if side effects are severe
- Or if they last longer than 3 months
Bring this to your appointment
Questions for your doctor
- Could my breakouts be linked to the progestogen in my HRT?
- Could a different type, or a different way of taking it, be an option?
- How long should I wait before we review this?
As slides
Sources
General information, not medical advice.






